Alert archive / Ohio / Small Craft Advisories in 2011
Small Craft Advisory 32, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 7, 2011, 12:11 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2011, 12:11 PM EDT (16:11 UTC)
- Expired
- Aug 7, 2011, 7:56 PM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
148 WHUS71 KCLE 071611 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1211 PM EDT SUN AUG 7 2011 LEZ146>149-080015- /O.NEW.KCLE.SC.Y.0032.110807T1611Z-110808T0100Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1211 PM EDT SUN AUG 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. WINDS AND WAVES WILL BE ABOVE SMALL CRAFT CRITERIA THIS AFTERNOON. CONDITIONS WILL IMPROVE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ SCHULER
2 follow-up statements
511 WHUS71 KCLE 071945 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 345 PM EDT SUN AUG 7 2011 LEZ146>149-080100- /O.CON.KCLE.SC.Y.0032.000000T0000Z-110808T0100Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 345 PM EDT SUN AUG 7 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. WINDS AND WAVES WILL BE ABOVE SMALL CRAFT CRITERIA THIS AFTERNOON. CONDITIONS WILL IMPROVE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
663 WHUS71 KCLE 072356 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 756 PM EDT SUN AUG 7 2011 LEZ146>149-080100- /O.CAN.KCLE.SC.Y.0032.000000T0000Z-110808T0100Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 756 PM EDT SUN AUG 7 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY FOR LAKE ERIE FROM AVON POINT TO RIPLEY NEW YORK. THE WIND AND WAVES WILL CONTINUE TO DECREASE THIS EVENING. MARINERS SHOULD BE ALERT FOR THUNDERSTORMS THAT COULD PRODUCE LOCALLY HIGHER WINDS AND WAVES...MAINLY EAST OF CLEVELAND. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 7, 9:39 AM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 7, 9:39 AM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 939 AM EDT SUN AUG 7 2011 .SYNOPSIS... A RIDGE OF HIGH PRESSURE WILL TRY TO BUILD ACROSS THE AREA BRIEFLY TODAY. A COLD FRONT WILL SLIDE ACROSS THE REGION FROM THE NORTH TONIGHT INTO MONDAY MORNING. ANOTHER COLD FRONT WILL AFFECT THE AREA TUESDAY AFTERNOON AND EVENING. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHOWERS/STORMS OVER NW PA SHOULD BE GONE SHORTLY. THE AREA SHOULD THEN SEE SEVERAL HOURS OF DRY WEATHER. A BRIEF PERIOD OF SUNSHINE IS ALSO EXPECTED MOST AREAS BUT SKIES THIS AFTERNOON WILL BE EITHER PARTLY CLOUDY OR SUNNY. AS A RESULT...HAVE LOWERED HIGH TEMPS SLIGHTLY TO BE MORE IN LINE WITH GUIDANCE. OTHER MINOR ADJUSTMENTS AS WELL. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... SHOWERS AND THUNDERSTORMS SHOULD BE ONGOING AT LEAST OVER NORTHWEST OHIO BY EVENING AND THEN SPREAD ELSEWHERE. AT THIS TIME JUST WENT WITH SCATTERED WORDING BUT THAT MAY NEED TO BE UPGRADED. RISK OF SEVERE THUNDERSTORMS...HOW WIDESPREAD IS QUESTIONABLE WITH SOME SHEAR...WILL MENTION IN HWO...MAIN THREAT SHOULD BE DAMAGING WINDS. WILL ALSO MENTION LOCALLY HEAVY DOWNPOURS. THE FORECAST AREA WILL BE IN THE LEFT FRONT QUAD OF THE JET TONIGHT. SOME SHOWERS AND THUNDERSTORMS MAY LINGER ON MONDAY UNTIL THE FRONT MOVES THROUGH. THE FORECAST FOR MONDAY NIGHT IS NOT CLEAR...THE ECMWF WHILE THE GFS IS NOT...GOING WITH THE DRIER SOLUTION AS HIGH PRESSURE WILL TRY TO BUILD IN. FOR TUESDAY AFTERNOON AND NIGHT ANOTHER FRONT MOVES IN...MOVING IN QUICKER THAN PREVIOUS MODEL RUNS. SOME PRECIPITATION COULD LINGER IN THE EXTREME EASTERN PORTION OF THE FORECAST ARE WEDNESDAY MORNING...OTHERWISE DRY AS HIGH PRESSURE WILL BE BUILDING IN. USED OF BLEND OF GUIDANCE FOR THE TEMPERATURE FORECASTS. && .LONG TERM /THURSDAY THROUGH SATURDAY/... MODELS IN GOOD AGREEMENT WITH HIGH OVER THE AREA INTO FRIDAY. GFS A LITTLE FASTER MOVING HIGH OFF THE EAST COAST ON FRIDAY THAN YDY AND THE CURRENT ECMWF. GFS BRINGS PRECIP INTO NW OHIO FRIDAY AFTERNOON WHILE ECMWF STILL SLOWER...NOT BRINGING ANY INTO AREA UNTIL SATURDAY WITH THE NEXT COLD FRONT. SINCE ECMWF HAS BEEN MORE CONSISTENT WITH TIMING OF NEXT FRONT WILL CONTINUE AS MODEL OF CHOICE. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... WIDESPREAD MVFR/IFR CONDTIONS DUE TO STRATUS AND FOG WILL GRADUALLY IMPROVE TO VFR BY EARLY AFTERNOON. EXPECT TSRA TO DEVELOP WEST OF AREA LATE THIS AFTERNOON AND MOVE ACROSS THE FORECAST AREA DURING THE EVENING HOURS. SPC HAS ENTIRE AREA IN SLIGHT RISK OF SEVERE TSRA FOR THIS EVENING/TONIGHT. CONFIDENCE IS LOW AS TO EXACTLY WHEN AND WHERE TSRA WILL DEVELOP. USED 30 PROB FOR NOW. OUTLOOK...NON-VFR CONDITIONS LIKELY AGAIN IN SHOWERS/STORMS AGAIN WEDNESDAY. && .MARINE... COLD FRONT ACROSS LAKE SUPERIOR WILL PUSH ACROSS THE LAKE TONIGHT. WIND WILL INCREASE THIS AFTERNOON AS GRADIENT TIGHTENS AHEAD OF FRONT. MODEL WIND SPEEDS HIGHER THAN YDY FORECAST. CURRENT NAM SHOWS WINDS INCREASING TO 10 TO 15 KNOTS THIS AFTERNOON...WHICH IS DOES HAPPEN WILL PUSH WAVES TO 2 TO 4 FEET. STILL SOME DOUBT IN MY MIND HOW STRONG WINDS WILL ACTUALLY GET TODAY. MODELS CONTINUE TO PUSH FRONT ACROSS LAKE TONIGHT. LAKE WILL GET CHOPPY BUT SHOULD STAY BELOW SMALL CRAFT ADVISORY CRITERIA ON MONDAY. SECOND FRONT PUSHES ACROSS LAKE TUESDAY. WINDS STRONGER ON THIS MODEL RUN THAN YDY. IF WINDS REACH 10 TO 20 KNOTS WILL NEED A SMALL CRAFT ADVISORY ON EAST HALF OF THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KIELTYKA NEAR TERM...KUBINA SHORT TERM...KIELTYKA LONG TERM...DJB AVIATION...DJB MARINE...DJB
Hazardous weather outlook, Aug 7, 4:28 AM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 428 AM EDT SUN AUG 7 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-080830- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 428 AM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT AHEAD OF A COLD FRONT THAT WILL BE APPROACHING THE AREA. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY DOWNPOURS WILL ALSO OCCUR AND SOME MINOR FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING AHEAD OF A ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-142>149-162>169-080830- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 428 AM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT AHEAD OF A COLD FRONT THAT WILL BE APPROACHING THE AREA. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING AHEAD OF A ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 7, 7:15 AM EDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 715 AM EDT SUN AUG 7 2011 PAZ001-002-071245- NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...ERIE...EDINBORO 715 AM EDT SUN AUG 7 2011 SOME STRONG THUNDERSTORMS WILL BRUSH THE ERIE COUNTY PENNSYLVANIA LAKESHORE THROUGH 830 AM. THE THUNDERSTORMS MAY HAVE BRIEF HEAVY RAIN UP TO AN INCH...SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME PONDING OF WATER ON ROADS MAY OCCUR. KIELTYKA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:36 PM EDT | Areal Flood Advisory | CLE | Sandusky, Wood | 3 hr |
| Aug 6, 11:07 PM EDT | Areal Flood Advisory | CLE | Hancock | 6 hr |
| Aug 7, 12:54 AM EDT | Areal Flood Advisory | CLE | Marion | 3 hr |
| Aug 7, 2:38 AM EDT | Areal Flood Warning | CLE | Marion | 4 hr |
| Aug 7, 6:36 AM EDT | Areal Flood Advisory | CLE | Marion | 4 hr |
| Aug 7, 7:03 AM EDT | Special Marine Warning | CLE | 87 min | |
| Aug 7, 3:09 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 7, 4:47 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 58 min |
| Aug 7, 7:15 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 7, 7:28 AM EDT | Severe Thunderstorm Warning | CLE | Erie | 62 min |
| Aug 7, 7:49 AM EDT | Areal Flood Advisory | CLE | Erie | 3 hr |
Nearby
Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.